This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited. Metformin poisoning is a life-threatening condition with a high mortality rate. We present a patient case of metformin poisoning following intake of 80 g metformin resulting in severe lactate acidosis with a nadir p H of 6.73 and circulatory collapse, successfully treated with addition of prolonged intermittent hemodialysis (HD) to continuous venovenous hemofiltration (CVVH). The patient’s p H became normal 48 hours after metformin ingestion during simultaneous CVVH and addition of 22 hours of intermittent HD in the ICU. The highest metformin level was found to be 991 μmol/L (therapeutic range 3.9–23.2 μmol/L). We conclude that in cases of severe metformin poisoning with circulatory shock and extreme lactic acidosis, the usual CVVH modality might not efficiently clear metformin. Therefore, additional prolonged HD should be considered even in the state of cardiovascular collapse with vasopressor requirement. So its accumulation is feasible in just two circumstances: renal failure (RF) and acute overdosage. At normal dosage, a toxic accumulation of drug requires time after the development of RF, due to metformin high clearance. About 90% of the drug is eliminated by glomerular filtration and tubular secretion (serum half-life of 1.5–5 h). Moreover, RF is itself associated with acidosis as it impairs kidneys’ ability to excrete protons. Acute intoxication on the other hand is a viable option in those cases where renal function is normal and can correlate with a psychiatric disorder. The mechanism thought to be responsible for lactic acidosis is suppression of gluconeogenesis forming lactate, pyruvate, glycerol and amino acids leading to lactate accumulation, a risk that is increased by either chronic or acute RF (ARF). Usually hyperlactatemia is the most common finding leaving lactic acidosis for the most severe intoxications. Doxycycline gum disease Clonidine urine drug test Overdoses with metformin are rare, but may result in serious consequences. Case reports and small case series of serious toxicity from metformin overdosage. Metformin poisoning is a life-threatening condition with a high mortality rate. We present a patient case of metformin poisoning following intake. Severe lactic acidosis is a recognised and often fatal complication of metformin overdose. Metformin is absorbed relatively rapidly by the intestine and is not. Toxic Mechanism: Used therapeutically to inhibit glucogenogenesis and stimulate peripheral glucose uptake, in toxic doses it causes a profound lactaemia. All the mechanisms are unclear but it is in part due to the inhibition of gluconeogenesis (which lactate is required). Therefore in healthy individuals there is some build up of lactate, this is normally excreted in the urine but at impaired renal function or an acute overdose there is excess lactate. Loves the misery of alpine climbing and working in austere environments. Supporter of FOAMed, tox, sim, ultrasound and any other project that can distract me for 5 seconds ..... Metformin toxicity is well known to cause lactic acidosis. Multiple cases of hypoglycemia due to isolated metformin overdose have been reported. Increased glucose consumption secondary to anaerobic metabolism has been reported as a possible explanation. In the emergency department, 4 hours after of the event, she was fatigued but vitally stable. During her hospitalization, she had severe lactic acidosis, hypotension corrected with fluid boluses and vasopressors, and multiple episodes of hypoglycemia (6.3 mg/d L, 38 mg/d L, and 42 mg/d L), requiring multiple 50% dextrose-water boluses. The three hypoglycemic episodes occurred coincident with severe lactic acidosis. She improved after 24 hours of continuous renal replacement therapy. Hypoglycemia can be induced by metformin toxicity in the absence of co-ingestants. Metformin toxicity Janumet 50 mg/1000 mg film-coated tablets - Summary of Product., Severe Metformin Poisoning Successfully Treated with. - Hindawi Tadalafil bulk powder Summarized from Dell'Aglio D, Perino L, Kazzi Z et al. Acute metformin overdose Examining serum pH lactate Levels and metformin concentrations in survivors. Metformin toxicity -. Severe Metformin İntoxication With Lactic Acidosis İn An Adolescent. Metformin • Life in the Fast Lane • LITFL • Medical Blog. To the Editor Metformin hydrochloride, a biguanide medicine, is used to improve glucose tolerance in patients with type II non‐insulin dependent diabetes. Oct 31, 2017. INTRODUCTION Metformin toxicity is a rapidly fatal complication that can be difficult to detect in the absence of clear evidence of over-dosing. The objective of this case report is to highlight presentation, complications and treatment of metformin poisoning. Patient after ingestion of 45gms of metformin.